Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Lubbock, TX

March 29, 2013Floyd County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 29, 2013, 8:28 PM CDT for Floyd County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2013, 8:28 PM CDT (01:28 UTC)
Expired
Mar 29, 2013, 9:00 PM CDT
In force
32 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Floyd County, TX

The radar

The Lubbock radar (KLBB), 78 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 8:30 PM CDTHAIL 2Cedar Hill, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 3:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2717 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS54 KLUB 300128
SVRLUB
TXC153-300200-
/O.NEW.KLUB.SV.W.0013.130330T0128Z-130330T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
828 PM CDT FRI MAR 29 2013

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLOYD COUNTY IN NORTHWEST TEXAS.

* UNTIL 900 PM CDT

* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF SOUTH PLAINS...OR 15 MILES NORTH OF FLOYDADA...AND
  MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CEDAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3425 10110 3402 10127 3416 10149 3430 10141
TIME...MOT...LOC 0128Z 298DEG 19KT 3419 10139

$$

24
1 follow-up statement
424 
WWUS54 KLUB 300141
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
841 PM CDT FRI MAR 29 2013

TXC153-300200-
/O.CON.KLUB.SV.W.0013.000000T0000Z-130330T0200Z/
FLOYD TX-
841 PM CDT FRI MAR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FLOYD
COUNTY UNTIL 900 PM CDT...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SOUTH PLAINS...OR 14 MILES NORTH OF FLOYDADA...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3412 10139 3428 10131 3425 10110 3402 10127
TIME...MOT...LOC 0141Z 289DEG 19KT 3418 10130

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:38 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 29, 6:38 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT FRI MAR 29 2013

.AVIATION...
IN NEAR TERM POTENTIAL FOR TSRA IS THE CONCERN. STORMS BTWN KLBB
AND KCDS TO MOVE EAST AND NE SHOULD BRING A PERIOD OF TS TO KCDS
EARLY TO MID-EVENING WHILE THREAT HAS LIKELY ENDED AT KLBB. LATER
TONIGHT SOME POTENTIAL FOR FOR OR LOW CLOUD TO DEVELOP WITH
MOISTURE IN PLACE AND WINDS BECOMING LIGHT. THREAT MAY BE GREATER
AT KCDS WITH AN EASTERLY COMPONENT TO WINDS THERE COMPARED TO A
WESTERLY COMPONENT AT KLBB. FOR NOW HAVE KEPT MENTION OUT AND WILL
REEVALUATE FOR THE 06Z TAFS.

&&

.PREV DISCUSSION... /ISSUED 357 PM CDT FRI MAR 29 2013/

SHORT TERM...
DEFINED MID-UPPER LEVEL WAVE ENTERING SOUTHEAST NEW MEXICO CONTINUES
TO BE ON TRACK TO HELP INITIATE SHOWERS AND THUNDERSTORMS ACROSS
WEST TEXAS LATE THIS AFTERNOON AND THIS EVENING. A DEEPENING SURFACE
TROUGH PUSHING WEST ACROSS THE SOUTH PLAINS WILL CONTINUE TO
INTENSIFY A DEVELOPING DRYLINE ACROSS THE EDGE OF THE CAPROCK
EXTENDING BACK TO NEAR THE INTERSTATE 27/US 87 CORRIDOR. THESE TWO
FEATURES COMBINED WITH A LINGERING FRONTAL BOUNDARY ACROSS THE
EXTREME SOUTHERN PANHANDLE INTO THE NORTHERN SOUTH/ROLLING PLAINS
WILL CREATE A TRIPLE POINT WHERE CONVECTIVE INITIATION WILL
COMMENCE. ACTIVITY WILL PUSH OFF TO THE EAST AROUND 20-25 MPH INTO
THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE.

ADDITIONAL ELEVATED AND HIGH-BASED STORMS WILL DEVELOP ACROSS THE
ROLLING PLAINS AND FAR SOUTHEASTERN PANHANDLE FOLLOWING SUNSET AND
PEAK DIURNAL HEATING. HAIL UP TO QUARTER SIZE OR SLIGHTLY LARGER
WILL BE THE MAIN THREAT WITH NEAR DRY ADIABATIC LAPSE RATES ABOVE
THE STORM BASE AND IN THE HAIL GROWTH ZONE. DAMAGING WIND GUSTS UP
TO 60 MPH WILL BE POSSIBLE INITIALLY WITH UPDRAFTS DEVELOPING IN
CLOSER PROXIMITY TO THE SURFACE...BUT STABILIZING LOW LEVELS WILL
LIMIT THIS THREAT AS THE NIGHT WEARS ON. A MINIMAL TORNADO THREAT
WILL ALSO EXIST THROUGH EARLY THIS EVENING WITH FAVORABLY CURVED
HODOGRAPHS...BUT THIS WILL ALSO SUBSIDE WITH TIME AS STORMS ELEVATE
IN ORIGIN LOCATION. ALTHOUGH LOW LEVEL WIND FIELDS ARE NOTHING TO
WRITE HOME ABOUT...0-6 KM BULK SHEAR VECTORS OF 35-40 KNOTS MAY
ALLOW FOR ORGANIZED AND SUSTAINED UPDRAFTS WITH A FEW SUPERCELLS.

STORMS SHOULD CLEAR THE FORECAST AREA BY MIDNIGHT AND ALLOW FOR A
QUIET OVERNIGHT PERIOD. MAY SEE A FEW SPOTS DEVELOP SOME SHALLOW FOG
LATE TONIGHT AND EARLY TOMORROW...MAINLY ACROSS THE ROLLING PLAINS
WHERE HIGHER MOISTURE WILL RESIDE AND IN VICINITY OF THE LINGERING
FRONT NEAR THE EXTREME SOUTHEAST PANHANDLE. ENHANCED MOISTURE
REMAINING IN PLACE WILL MAKE FOR MILD OVERNIGHT LOWS AGAIN TONIGHT
WITH TEMPERATURES ONLY FALLING INTO THE MID 40S TO MID 50S.

A SIMILAR SETUP WILL OCCUR TOMORROW AS AN IMPULSE WORKS AROUND THE
CREST OF MID-LEVEL RIDGING TO THE WEST. BEST CHANCES APPEAR TO BE IN
THE VERY LATE AFTERNOON OR EARLY EVENING FOR INITIATION. A DRYLINE
WILL SET UP NEAR THE EDGE OF THE CAPROCK AND COMBINE WITH ANOTHER
SOUTHWARD PUSH OF THE AFOREMENTIONED FRONT. THE PLACEMENT OF THIS
FRONT AND ASSOCIATED SURFACE TROUGH WILL HAVE A LARGE IMPACT ON
WHERE INITIATION OCCURS...BUT INDICATIONS ARE THAT THE BEST MOISTURE
MAY BE SHUNTED A BIT EAST WHEN COMPARED TO TODAY. REGARDLESS...BEST
CHANCES WILL ONCE AGAIN BE ACROSS THE NORTHERN ROLLING PLAINS AND
FAR SOUTHEAST PANHANDLE.

LONG TERM...
IT APPEARS THAT A CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST
SATURDAY EVENING THROUGH MOST OF EASTER SUNDAY...WITH HIGHEST
CHANCES EXPECTED ACROSS THE FAR SE TX PANHANDLE AND ROLLING
PLAINS. A WEAK COLD FRONT WILL BEGIN BACKING INTO THE AREA FROM
THE THE E-NE SAT EVENING WITH MID TO UPPER 50 DEWPOINTS SPREADING
IN BEHIND IT. ALOFT...A WEAK DISTURBANCE MOVING IN FROM THE SW
WILL BRIEFLY PHASE WITH LARGER TROUGH SWINGING THROUGH THE
CENTRAL PLAINS TO INCREASE LIFT. A FEW STRONG AND BRIEFLY SEVERE STORMS
ARE POSSIBLE SAT EVENING IN THE NE ZONES. THEN ON
SUNDAY...INSTABILITY MAY BE SOMEWHAT WEAKER GIVEN EXPECTED CLOUD
COVER AND COOLER TEMPS...HIGHS IN THE 60S NORTH TO MID 70S
SOUTH...BUT A FEW STRONGER STORMS CANNOT BE RULED OUT.

MONDAY CONTINUES TO BE A COMPLICATED FORECAST. THE FRONT WILL WASH
OUT LATE SUNDAY AND WEAK RIDGING WILL FOLLOW THE DEPARTING WAVES.
HOWEVER...A STRONGER FRONT WILL FOLLOW AT SOME POINT ON
MONDAY. THE NAM CONTINUES TO BE FASTER WITH THE FROPA THAN THE GFS
AND ECMWF. GIVEN THE LINGERING UNCERTAINTY ON THE TIMING OF THE
FRONT...WE DID NOT MAKE ANY LARGE CHANGE TO THE FORECAST
TEMPS...WE ARE STILL SHOWING A STRONG SW TO NE TEMP GRADIENT OF
70S TO 50S. GUIDANCE ALSO SUGGESTS THAT STRATUS WILL FILL IN
BEHIND THIS FRONT. WE/VE CONTINUED TO SHOW A CHANCE OF TSTMS
ACROSS MOST OF THE AREA DURING THE DAY...THEN ONLY RAIN SHOWERS BY
EVENING AS THE AIRMASS STABILIZES BEHIND THE FRONT. IF THE FRONT
IS EARLIER THEN NO THUNDER WOULD BE EXPECTED GIVEN THE WEAK
RIDGING ALOFT. THE 12Z MEDIUM-RANGE MODELS START TO DIVERGE IN
THEIR HANDLING OF A CLOSED LOW IN THE TUE-THU TIME FRAME. THE
FASTER/WEAKER GFS OPENS THE TROUGH AS IT MOVES SE FROM THE GREAT
BASIN ACROSS THE SRN PLAINS. IN THIS SCENARIO OUR RAIN CHANCES
WILL DIMINISH FROM NORTH TO SOUTH DURING THE DAY TUESDAY AS THE
FRONT DRIVES THE MOISTURE SOUTH AND LIFT FROM THE APPROACHING WAVE
IS WEAKER. THE ECMWF ON THE OTHER HAND KEEPS THE UPPER LOW CLOSED
OFF AT 500MB AS IT TRACKS SLOWLY ACROSS NM TUES INTO WED. THIS
TRACK MAINTAINS MOIST EASTERLY FLOW AND AND WOULD BRING MUCH
STRONGER LIFT ACROSS WEST TEXAS LATE TUESDAY INTO WED. GIVEN THIS
DISCREPANCY...WE HAVE KEPT THE SAME POP CONFIGURATION...MAINLY IN
THE MONDAY TO EARLY TUESDAY PERIOD PER THE GFS. WE DID ADD SOME
LOW END POPS TUESDAY AFTERNOON AND EVENING IN THE SOUTHEAST. WILL
WAIT TO ADD POPS ON WEDNESDAY UNTIL IF/WHEN THERE IS BETTER
INDICATION THAT THE 12Z ECMWF IS VALID. WILL ALSO HAVE TO WATCH
TEMPS AND PRECIP PHASE MONDAY NIGHT/TUESDAY MORNING. THE AIRMASS
BEHIND THE FRONT LOOKS PRETTY CHILLY WITH 850 MB TEMPS DROPPING
BELOW ZERO ACROSS THE NORTH. WE/VE ADDED A RAIN/SNOW MENTION
ACROSS PARMER AND CASTRO COUNTIES...ALTHOUGH AT THIS TIME WE DON/T
ANTICIPATE ANY ACCUMULATIONS.

FIRE WEATHER...
MINIMUM RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT SATURDAY
AFTERNOON ACROSS PORTIONS OF THE WESTERN AND CENTRAL SOUTH
PLAINS...BUT WINDS WELL BELOW 15 MPH SHOULD PRECLUDE FIRE WEATHER
CONCERNS WITH PERHAPS A VERY BRIEF ISOLATED PERIOD OF ELEVATED
CONDITIONS OCCURRING. SHOWERS AND THUNDERSTORMS WILL HAVE THE BEST
CHANCE OF TAKING PLACE ACROSS THE EXTREME SOUTHEASTERN PANHANDLE AND
ROLLING PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  78  44  68  48 /  10  10  20  20  10
TULIA         49  79  49  69  47 /  20  10  20  20  10
PLAINVIEW     49  81  50  70  49 /  20  10  20  20  10
LEVELLAND     45  84  50  71  49 /  10  10  10  20  10
LUBBOCK       48  85  52  71  50 /  20  10  20  20  10
DENVER CITY   49  85  50  76  49 /  10  10  10  20  10
BROWNFIELD    49  85  51  74  49 /  10  10  10  20  10
CHILDRESS     54  80  54  70  52 /  30  20  40  30  10
SPUR          54  84  56  72  53 /  30  20  20  30  20
ASPERMONT     55  83  59  75  54 /  30  20  20  30  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Mar 29, 11:41 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1141 AM CDT FRI MAR 29 2013

TXZ021>044-301645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1141 AM CDT FRI MAR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON
OVER CENTRAL TO EASTERN PORTIONS OF THE SOUTH PLAINS AND EXTREME
SOUTHERN PANHANDLE BEFORE SPREADING EASTWARD INTO THE ROLLING
PLAINS THROUGH THE EVENING. SUFFICIENT INSTABILITY AND WIND SHEAR
WILL LEAD TO SOME OF THESE STORMS BECOMING STRONG TO SEVERE. THE
STRONGEST OF STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED
DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER...MAINLY
OVER THE ROLLING PLAINS AND FAR SOUTHEAST PANHANDLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND
EVENING THROUGH SUNDAY MORNING. A FEW OF THESE STORMS MAY BRIEFLY
REACH SEVERE LEVELS...ESPECIALLY ACROSS THE ROLLING PLAINS AND
EXTREME SOUTHEAST PANHANDLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY
EVENING.

In the hours before

Special weather statement, Mar 29, 7:00 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT FRI MAR 29 2013

TXZ035-300015-
LUBBOCK-
700 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SLATON...MOVING EAST AT 20
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3356 10156 3340 10156 3339 10184 3351 10184
TIME...MOT...LOC 2359Z 265DEG 19KT 3349 10170

JW
Local storm report, Mar 29, 7:14 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
714 PM CDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             TURKEY                  34.39N 100.90W
03/29/2013  E1.75 INCH       HALL               TX   BROADCAST MEDIA

            REPORTED ON THE GROUND

&&

EVENT NUMBER LUB1300159

BRC
Special weather statement, Mar 29, 7:20 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
720 PM CDT FRI MAR 29 2013

TXZ035-036-300030-
CROSBY-LUBBOCK-
720 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK AND CROSBY  COUNTIES...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF SLATON...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3350 10150 3342 10149 3340 10169 3348 10169
TIME...MOT...LOC 0020Z 271DEG 12KT 3346 10157

JW
Special weather statement, Mar 29, 7:37 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
737 PM CDT FRI MAR 29 2013

TXZ024-300115-
BRISCOE-
737 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE  COUNTY...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILVERTON...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF MODERATE DOWNPOURS RE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3465 10094 3441 10117 3451 10142 3475 10129
      3475 10095
TIME...MOT...LOC 0037Z 223DEG 21KT 3453 10130

24
Special weather statement, Mar 29, 7:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
742 PM CDT FRI MAR 29 2013

TXZ036-042-300115-
CROSBY-GARZA-
742 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR GARZA AND CROSBY  COUNTIES...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL CROSBY COUNTY...MOVING EAST AT
30 MPH.

PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3354 10111 3335 10111 3336 10153 3350 10153
TIME...MOT...LOC 0041Z 271DEG 28KT 3346 10137

JW
Special weather statement, Mar 29, 8:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
808 PM CDT FRI MAR 29 2013

TXZ029-030-300200-
FLOYD-HALE-
808 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR HALE  AND FLOYD  COUNTIES...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN FLOYD COUNTY...MOVING EAST
SOUTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3430 10110 3405 10127 3420 10165 3431 10157
      3431 10130
TIME...MOT...LOC 0108Z 287DEG 22KT 3426 10151

24

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:00 PM CDTSpecial Weather StatementLUBLubbock15 min
Mar 29, 7:08 PM CDTSevere Thunderstorm WarningLUBDickens37 min
Mar 29, 7:20 PM CDTSpecial Weather StatementLUBLubbock10 min
Mar 29, 7:37 PM CDTSpecial Weather StatementLUBBriscoe38 min
Mar 29, 7:42 PM CDTSpecial Weather StatementLUBCrosby33 min
Mar 29, 7:57 PM CDTSevere Thunderstorm WarningLUBGarza33 min
Mar 29, 8:08 PM CDTSpecial Weather StatementLUBFloyd52 min
Mar 29, 8:30 PM CDTSevere Thunderstorm WarningLUBGarza30 min
Mar 29, 9:12 PM CDTSpecial Weather StatementLUBMotley48 min
Mar 29, 9:14 PM CDTSpecial Weather StatementLUBKent31 min
Mar 29, 10:09 PM CDTSpecial Weather StatementLUBKing51 min
Mar 29, 10:18 PM CDTSpecial Weather StatementLUBKent27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.